Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/27465
Title: Finding reliable shortest paths in road networks under uncertainty
Authors: Chen, BY
Lam, WHK 
Sumalee, A
Li, Q
Shao, H
Fang, Z
Keywords: Advanced traveller information system
Pre-trip planning application
Reliable shortest path problem
Travel time reliability
Issue Date: 2013
Source: Networks and spatial economics, 2013, v. 13, no. 2, p. 123-148 How to cite?
Journal: Networks and Spatial Economics 
Abstract: The aim of this study is to investigate the solution algorithm for solving the problem of determining reliable shortest paths in road networks with stochastic travel times. The availability of reliable shortest paths enables travelers, in the face of travel time uncertainty, to plan their trips with a pre-specified on-time arrival probability. In this study, the reliable shortest path between origin and destination nodes is determined using a multiple-criteria shortest path approach when link travel times follow normal distributions. The dominance conditions involved in such problems are established, thereby reducing the number of generated non-dominated paths during the search processes. Two solution algorithms, multi-criteria label-setting and A* algorithms, are proposed and their complexities analyzed. Computational results using large scale networks are presented. Numerical examples using data from a real-world advanced traveller information system is also given to illustrate the applicability of the solution algorithms in practice.
URI: http://hdl.handle.net/10397/27465
ISSN: 1566-113X
DOI: 10.1007/s11067-012-9175-1
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

52
Last Week
4
Last month
2
Citations as of Nov 6, 2017

WEB OF SCIENCETM
Citations

50
Last Week
0
Last month
5
Citations as of Nov 11, 2017

Page view(s)

57
Last Week
2
Last month
Checked on Nov 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.